J. K. POTTER, M.D.; R. J. WHITACRE, M.D.
This content is PDF only. Please click on the PDF icon to access.
The widespread use of barbiturates has resulted in numerous reports of reactions following their use. The type of reactions following ordinary doses of barbiturate is usually a form of dermatitis. Phenobarbital was introduced to the medical profession in 1911. A few months later Loewe1 reported the first cutaneous reaction following the use of this drug. The skin manifestations were relatively mild and promptly disappeared upon withdrawal of the drug. Hamilton2 reported the first case of universal exfoliative dermatitis due to phenobarbital in 1926. The majority of patients who have had skin reactions following the administration of barbiturates have recovered. However,
POTTER JK, WHITACRE RJ. DERMATITIS DUE TO BARBITURATES: REPORT OF A CASE WITH ASSOCIATED ANEMIA*. Ann Intern Med. 1944;21:1041–1044. doi: https://doi.org/10.7326/0003-4819-21-6-1041
Download citation file:
Published: Ann Intern Med. 1944;21(6):1041-1044.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use